Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Raleigh, NC

April 5, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 5, 2011, 2:58 AM EDT for 4 counties in North Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 2:58 AM EDT (06:58 UTC)
Expired
Apr 5, 2011, 3:45 AM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 3:04 AM EDTTSTM WND DMG6 E White Store, NCTREE DOWN ON HWY 109 S NEAR PHILLIPS RD
Apr 5, 3:06 AM EDTTSTM WND DMG6 Ese Ansonville, NCTREE DOWN ON HWY 109 N NEAR THE PEE DEE RIVER
Apr 5, 3:25 AM EDTTSTM WND DMG4 Nw Diggs, NCTREE DOWN ON PIT RD IN MORVEN OFF NC 145 AND SHILO CHURCH RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:48 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS52 KRAH 050658
SVRRAH
NCC007-123-125-153-050745-
/O.NEW.KRAH.SV.W.0020.110405T0658Z-110405T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
258 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 AM EDT

* AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM STEEDS TO 10 MILES
  SOUTHWEST OF MORVEN...OR ALONG A LINE EXTENDING FROM 11 MILES
  NORTHEAST OF TROY TO 13 MILES SOUTH OF WADESBORO...MOVING SOUTHEAST
  AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROBBINS...MORVEN...
  NORMAN...MCFARLAN...
  SEVEN LAKES...ELLERBE...
  ROCKINGHAM...FOXFIRE...
  TAYLORTOWN...HAMLET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3551 7984 3551 7934 3547 7936 3544 7933
      3542 7933 3540 7929 3535 7927 3531 7921
      3518 7929 3515 7933 3504 7946 3498 7957
      3490 7957 3485 7962 3482 7961 3480 7969
      3481 8027
TIME...MOT...LOC 0659Z 316DEG 40KT 3545 7973 3479 8014

$$

23
2 follow-up statements
800 
WWUS52 KRAH 050730
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT TUE APR 5 2011

NCC007-123-125-153-050745-
/O.CON.KRAH.SV.W.0020.000000T0000Z-110405T0745Z/
ANSON NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-
330 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR RICHMOND...MOORE...SOUTHEASTERN MONTGOMERY AND ANSON COUNTIES...

AT 325 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES EAST OF HIGHFALLS TO DIGGS...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CARTHAGE TO 9 MILES
NORTH OF CHERAW...MOVING SOUTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TAYLORTOWN...HAMLET...
DOBBINS HEIGHTS...PINEHURST...HOFFMAN...WHISPERING PINES...
PINEBLUFF...SOUTHERN PINES...ABERDEEN...CAMERON AND VASS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3551 7984 3551 7934 3547 7936 3544 7933
      3542 7933 3540 7929 3535 7927 3531 7921
      3518 7929 3515 7933 3504 7946 3498 7957
      3490 7957 3485 7962 3482 7961 3480 7969
      3481 8027
TIME...MOT...LOC 0729Z 316DEG 40KT 3544 7935 3479 7981

$$

23
631 
WWUS52 KRAH 050743 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 AM EDT TUE APR 5 2011

NCC007-123-125-153-050754-
/O.EXP.KRAH.SV.W.0020.000000T0000Z-110405T0745Z/
ANSON NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-
343 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND...MOORE...
SOUTHEASTERN MONTGOMERY AND ANSON COUNTIES EXPIRES AT 345 AM EDT...


THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3551 7984 3551 7934 3547 7936 3544 7933
      3542 7933 3540 7929 3535 7927 3531 7921
      3518 7929 3515 7933 3504 7946 3498 7957
      3490 7957 3485 7962 3482 7961 3480 7969
      3481 8027
TIME...MOT...LOC 0744Z 316DEG 40KT 3532 7921 3467 7967

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:14 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 5, 2:14 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
214 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TO WEST ACROSS THE REGION LATE
TONIGHT THROUGH TUESDAY MORNING. BEHIND THE FRONT... HIGH PRESSURE
WILL BUILD INTO THE CAROLINAS FROM THE SOUTHWEST LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.

&&

.NEAR TERM /TONIGHT AND TOMORROW/...
AS OF 1005 PM MONDAY...

     STRONG WINDS OVERNIGHT THROUGH TUESDAY AND A RISK OF SEVERE
STORMS OVERNIGHT INTO EARLY TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 AM TUESDAY MORNING...

THE LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM THE
GREAT LAKES SOUTHWARD THROUGH EASTERN KENTUCKY AND CENTRAL TENNESSEE
WITH A PRE FRONTAL TROUGH MOVING THROUGH WEST VIRGINA AND ACROSS THE
TENNESSEE/NORTH CAROLINA BORDER. WHAT WAS A VERY STRONG BOWING LINE
OF THUNDERSTORMS ACROSS CENTRAL TENNESSEE HAS WEAKENED A BIT
APPROACHING THE MOUNTAINS BUT IS SHOWING SOME SIGNS OF
REORGANIZATION AS A NEW BOWING SEGMENT IS BEGINNING TO PUSH ACROSS
NORTHERN GEORGIA AND WESTERN NORTH CAROLINA. DEWPOINTS ACROSS THE
WESTERN PIEDMONT ARE BEGINNING TO RISE AS MOIST AIR IS BROUGHT UP
FROM THE SOUTH. ACCORDING TO THE LATEST SPC MESOANALYSIS THERE IS AN
AREA OF INCREASED MOST UNSTABLE CAPE...DCAPE...EFFECTIVE SHEAR...AND
LOW/MID LEVEL LAPSE RATES FROM THE WESTERN PIEDMONT EASTWARD INTO
THE WESTERN SANDHILLS. THEREFORE...WOULD NOT BE SURPRISED TO SEE
REDEVELOPMENT OF THE NORTHERN PART OF THE LINE AS IT MOVES EASTWARD
ACROSS NORTH CAROLINA. STILL LOOKS LIKE THE MAIN THREAT WOULD BE
FROM DAMAGING WINDS WITH A LESSER LIKELIHOOD OF HAIL OR AN EMBEDDED
TORNADO BUT NEITHER CAN BE RULED OUT. TIMING STILL LOOKS GOOD WITH
ONSET IN THE TRIAD AFTER 6Z AND MORE LIKE 9Z IN THE TRIANGLE. WITH
SOME HISTORY OF TRAINING STORMS AND A BROAD AREA OF STRATIFORM RAIN
BEHIND THE LINE...HAVE INCREASED STORM TOTAL QPF NUMBERS TO 0.6
INCHES IN THE NORTH AND CLOSER TO 0.5 IN THE SOUTH WITH HEAVIER
AMOUNTS POSSIBLE IN STRONG STORMS. ALSO WITH THE TRAILING STRATIFORM
HAVE INCREASED POPS AND SKY COVER ON THE BACK END OF THE SYSTEM AS
IT APPEARS SOME LIGHT RAIN MAY REMAIN ACROSS THE AREA A BIT LONGER.
WINDS ARE EXPECTED TO REMAIN STRONG ACROSS THE AREA ESPECIALLY
TUESDAY AFTERNOON AS THE FRONT EXITS...SKIES CLEAR OUT AND INCREASED
HEATING OCCURS.

AS FAR AS TEMPERATURES GO...HAVE INCREASED LOWS OVER NIGHT IN THE
TRIAD TO LOW 50'S BUT STILL EXPECTING NON DIURNAL TEMPERATURE CURVE
ACHIEVING LOWS CLOSER TO 15Z. OTHERWISE FORECAST REMAINS UNCHANGED
WITH LOWS NEAR 50 IN THE NORTHWEST TO 65 SOUTHEAST. FOR TUESDAY
EXPECT HIGHS NEAR 60 NORTHWEST TO NEAR 70 SOUTHEAST.

AFTER THE FRONT MOVES OUT TOMORROW...DRY AIR WILL MOVE IN COUPLED
WITH STRONG WINDS MAKING FIRE DANGER MORE LIKELY ONCE AGAIN TOMORROW
AFTERNOON. WILL EVALUATE THE NEED FOR AN INCREASED FIRE DANGER
STATEMENT FOR TOMORROW AFTERNOON A BIT LATER ON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 220 PM MONDAY...

RETURN TO A MORE TRANQUIL WEATHER PATTERN THIS PERIOD WITH A
COMMENCEMENT OF A SIGNIFICANT WARMING TREND ON THURSDAY.

SURFACE HIGH OVER THE DEEP SOUTH WILL BUILD AND EXTEND INTO
CENTRAL NORTH CAROLINA TUESDAY. BLUSTERY WINDS TUESDAY AFTERNOON
WILL DROP OFF APPRECIABLY BY LATE TUESDAY EVENING AS AIR MASS
COOLS AND STABILIZES. AIR MASS RELATIVELY DRY WITH DEWPOINT
SPREADS OVERNIGHT VARYING FROM ABOUT 10 DEGREES IN THE WEST TO
ABOUT 5 DEGREES IN THE COASTAL PLAIN. WOULD PREFER TO SEE A
NARROWER RANGE FOR WIDESPREAD FROST FORMATION...ESPECIALLY IN THE
WEST. LOCALES WHERE WINDS DECOUPLE INITIALLY WILL STAND THE BEST
CHANCE OF SEEING A DECENT FROST. HAVE ADDED PATCHY FORECAST TO
GRIDS AND WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.
MINIMUM TEMPERATURES 33 TO 38.

WEDNESDAY THROUGH THURSDAY...SURFACE RIDGE DRIFTS EAST SOUTHEAST BY
WEDNESDAY AFTERNOON. THIS WILL ESTABLISH A LOW LEVEL SOUTHWEST FLOW
OVER THE REGION. THE RELATIVELY DRY AIR MASS AND SOUTHWEST FLOW
WILL AID TO MODIFY AIR MASS QUICKLY. AFTER A CHILLY START TO THE
DAY... AFTERNOON TEMPERATURES SHOULD BE IN THE MID 60S TO AROUND
70... JUST SHY OF NORMAL FOR EARLY APRIL. NOT AS CHILLY WEDNESDAY
NIGHT AS LIGHT SOUTH SOUTHWEST FLOW MAY OCCUR AND PATCHES OF
MID AND HIGH LEVEL CLOUDINESS PROJECTED TO TRAVERSE WEST TO EAST
ACROSS OUR REGION. MINIMUM TEMPERATURES GENERALLY IN THE MID 40S.
ON THURSDAY...AIR MASS CONTINUES TO MODIFY AS THICKNESSES INCREASE
ABOUT 20 METERS FROM WEDNESDAY AFTERNOON. CONTINUED SOUTHWEST FLOW
AND RELATIVELY DRY AIR MASS WILL PUSH AFTERNOON TEMPERATURES INTO
THE MID 70S MOST SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...

A VERY WARM PERIOD SHAPING UP FOR MOST OF CENTRAL NORTH CAROLINA
THIS PERIOD AS UPPER AIR PATTERN CHARACTERIZED BY A MINOR UPPER
RIDGE OVER THE SOUTHEAST UNITED STATES AND A DEEP CLOSED LOW OVER
THE WESTERN UNITED STATES. THIS TYPE OF PATTERN SUGGEST AN ACTIVE
WEATHER REGIME FROM THE MID MISSISSIPPI VALLEY THROUGH THE LOWER
GREAT LAKES INTO THE NORTHERN MID ATLANTIC SOUTHERN NEW ENGLAND. A
DISTURBANCE IN THIS ACTIVE FLOW TO OUR NORTH MAY DRAG A BACKDOOR
FRONT INTO NORTHEAST NORTH CAROLINA ON SATURDAY INTO EARLY SUNDAY.
SOME QUESTION STILL ON HOW FAR SOUTH THIS FEATURE MIGRATES INTO
CENTRAL NORTH CAROLINA. MID AND UPPER LEVEL RIDGES NOT OVERLY
SHARP BUT DOES MAINTAIN POSITION OVER THE SOUTHEAST UNITED
STATES/FLORIDA PENINSULA THROUGH THE PERIOD. PLAN TO SHOW SOME
COOLING OVER THE FAR NORTHEAST SUNDAY (THOUGH IF 12Z GFS
VERIFIES...COOLING MORE PRONOUNCED SATURDAY OVER THE NORTHERN
COASTAL PLAIN WITH WARMING TREND OCCURRING ON SUNDAY).

DUE TO VICINITY OF THE BOUNDARY...WILL MAINTAIN A SLIGHT
CHANCE TO SMALL CHANCE POP OVER THE NORTHERN THIRD LATE SATURDAY
INTO SATURDAY NIGHT.

MAIN WEATHER STORY WILL BE THE ABNORMALLY WARM TEMPERATURES. LOW
LEVEL THICKNESSES RISE INTO THE 1400 TO 1410 METER RANGE THIS
WEEKEND. THIS SUPPORTS MAXIMUM TEMPERATURES ABOUT 15 DEGREES ABOVE
NORMAL. RECORD MAXIMUM TEMPERATURES DO NOT APPEAR LIKELY AT THIS
TIME AS RECORD MAXIMUM TEMPERATURES ARE IN THE UPPER 80S TO LOWER
90S DURING THIS PERIOD.

MONDAY...FRONTAL SYSTEM ASSOCIATED WITH THE WESTERN UNITED STATES
LOW APPROACHES FROM THE WEST. GFS ABOUT 6 HOURS FASTER THAN 00Z
ECMWF AT THIS TIME. KEPT POPS NO HIGHER THAN 20 PERCENT AT THIS
TIME. CONTINUED VERY WARM MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 145 AM TUESDAY...

STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY ENTERING THE TRIAD
REGION AT THIS HOUR. BREEZY SOUTHWESTERLY WINDS CONTINUE ACROSS THE
AREA...WITH GUSTS EXPECTED TO BE MUCH HIGHER IN THE VICINITY OF
THUNDERSTORMS...POSSIBLY EXCEEDING 60 MPH WITH THE STRONGEST STORMS.
IFR TO LIFR CONDITIONS WILL PERSIST IN THE HEAVY RAINS...EVEN BEHIND
THE LEADING EDGE OF THE STRONGEST STORMS. THE MAIN LINE OF STORMS
WILL MOVE ACROSS THE WEST (KINT/KGSO) OVER THE NEXT HOUR OR SO AND
SHOULD APPROACH THE CENTRAL PORTION OF THE FORECAST AREA (KRDU/KFAY)
BETWEEN 07/08Z AND THEN THE EAST (KRWI) BY 08/09Z. LIGHT TO MODERATE
STRATIFORM RAIN WILL CONTINUE FOR A COUPLE OF HOURS BEHIND THE
INITIAL LINE OF STRONG TO SEVERE STORMS. WINDS WILL SHIFT TO
NORTHWEST BEHIND THE THUNDERSTORMS AND CONTINUE TO BE GUSTY INTO AT
LEAST MID AFTERNOON BEFORE NOTICEABLY DECREASING. SKIES BECOMING
PARTLY CLOUDY SOON AFTER RAIN ENDS TUESDAY MORNING.

VFR CONDITIONS TUESDAY NIGHT INTO SATURDAY WITH THE POSSIBLE
EXCEPTION OF MVFR CEILINGS AND VISIBILITIES LATE THURSDAY NIGHT...
AND THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.

&&

.FIRE WEATHER...
AS OF 1005 PM MONDAY...

COOLER AND DRIER AIR ARRIVES TUESDAY AFTERNOON... WITH WINDS
BLUSTERY ONCE AGAIN... SUSTAINED AT 15 TO 20 KNOTS GUSTING TO 25 TO
30 KNOTS. WITH RH VALUES BOTTOMING OUT AT 30 TO 40 PERCENT... FIRE
DANGER WILL AGAIN BE ELEVATED. WILL EVALUATE THE NEED FOR INCREASED
FIRE DANGER STATEMENT OVERNIGHT TONIGHT. -GIH/RTE

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM EDT TUESDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...KRR
FIRE WEATHER...HARTFIELD/ELLIS
Hazardous weather outlook, Apr 5, 12:51 AM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1251 AM EDT TUE APR 5 2011

NCZ007>010-021>026-038>041-073>076-083-084-060500-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1251 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45
MPH THIS EVENING THROUGH TONIGHT.

A STRONG COLD FRONT WILL CROSS THE PIEDMONT OVERNIGHT THROUGH
TUESDAY MORNING... ACCOMPANIED BY A LINE OF SHOWERS AND STRONG
THUNDERSTORMS. DUE TO VERY STRONG WINDS ALOFT... A FEW STORMS MAY
BE SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE
WINDS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE
BETWEEN 2 AM AND 9 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY FROST IS POSSIBLE TUESDAY NIGHT AS COLD AIR MOVES IN BEHIND
THE FRONT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

NCZ011-027-028-042-043-077-078-085-086-088-089-060500-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1251 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45
MPH THIS EVENING THROUGH TONIGHT.

A STRONG COLD FRONT WILL CROSS THE COASTAL PLAIN AND SANDHILLS
VERY LATE TONIGHT THROUGH MIDDAY TUESDAY... ACCOMPANIED BY A LINE
OF SHOWERS AND STRONG THUNDERSTORMS. DUE TO VERY STRONG WINDS
ALOFT... A FEW STORMS TUESDAY MORNING MAY BE SEVERE... WITH A
PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. THE
GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 6 AM AND 1 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY FROST IS POSSIBLE TUESDAY NIGHT... MAINLY NORTH OF HIGHWAY
64... AS COLD AIR MOVES IN BEHIND THE FRONT. OTHERWISE...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 2:49 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND GST     PIEDMONT TRIAD AIRPORT  36.10N  79.94W
04/05/2011  M59 MPH          GUILFORD           NC   ASOS

&&

EVENT NUMBER RAH1100329

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:32 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
Apr 5, 2:11 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph49 min
Apr 5, 2:16 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Randolph, Richmond, Stanly44 min
Apr 5, 2:40 AM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph18 min
Apr 5, 2:50 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph40 min
Apr 5, 2:56 AM EDTTornado WarningRAHAlamance, Guilford34 min
Apr 5, 3:15 AM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person45 min
Apr 5, 3:25 AM EDTSevere Thunderstorm WarningRAHChatham, Wake50 min
Apr 5, 3:40 AM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake37 min
Apr 5, 3:42 AM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Scotland63 min
Apr 5, 4:08 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake37 min
Apr 5, 4:12 AM EDTSpecial Weather StatementRAHWarren63 min
Apr 5, 4:25 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne65 min
Apr 5, 4:36 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson54 min
Apr 5, 5:36 AM EDTSpecial Weather StatementRAHSampson, Wayne54 min
Apr 5, 6:41 AM EDTSpecial Weather StatementRAHSampson, Wayne64 min
Apr 5, 7:06 AM EDTFrost AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more26 hr
Apr 5, 8:18 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Lee and 6 more87 min
Apr 5, 8:25 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Montgomery and 5 more95 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne and 1 more87 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren87 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.